MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted; device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions section.Conducted with no findings.
 
Event or Problem Description
The user facility reported that the 5 fr.Pinnacle sheath kinked in an artery during a left heart cath.It was a single stick.The entry angle was steeper than 45%, which probably contributed to the kink.The physician had difficulty advancing and torqueing the catheters.The sheath was switched out for an unkinked sheath and the procedure was completed successfully with no injury to patient.Additional information was received on 3/7/18: it was reported that there was a minimal blood loss when getting access.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The evaluation of the actual device could not be conducted due to the device not being returned.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7369827
Report Number1118880-2018-00018
Device Sequence Number16381873
Product Code DYB
UDI-Device Identifier00389701007243
UDI-Public00389701007243
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2020
Device Model NumberN/A
Device Catalogue NumberRSS501
Device Lot NumberVM25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight93